Alert archive / Alabama / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 176, NWS Huntsville, AL

July 27, 2012Madison County, Alabama

NWS Huntsville, AL issued this severe thunderstorm warning at Jul 27, 2012, 3:25 PM CDT for Madison County, Alabama. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 27, 2012, 3:25 PM CDT (20:25 UTC)
Expired
Jul 27, 2012, 3:50 PM CDT
In force
25 min
Issued by
NWS Huntsville, AL
Area
Storm-based polygon

County Madison County, AL

The radar

The Northeast Alabama radar (KHTX), 47 km from the middle of the area, began a volume at 20:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 8.4 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2012-07-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1540 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2012-07-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 45 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1540 J/kg
Mixed-layer CIN
-34 J/kg
Mixed-layer LCL
840 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
45 m²/s²
0-3 km storm-relative helicity
9 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

213 
WUUS54 KHUN 272025
SVRHUN
ALC089-272100-
/O.NEW.KHUN.SV.W.0176.120727T2025Z-120727T2100Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE HUNTSVILLE AL
325 PM CDT FRI JUL 27 2012

THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN MADISON COUNTY IN NORTH CENTRAL ALABAMA...

* UNTIL 400 PM CDT

* AT 326 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  HAMPTON COVE...OR ABOUT 7 MILES SOUTHEAST OF HUNTSVILLE...AND
  MOVING EAST AT 5 MPH.

* LOCATIONS IMPACTED INCLUDE...
  OWENS CROSSROADS...
  GURLEY...NEW HOPE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

&&

LAT...LON 3453 8648 3461 8659 3476 8655 3477 8635
      3463 8636 3462 8634 3453 8634
TIME...MOT...LOC 2026Z 291DEG 6KT 3468 8647

$$

KULA
2 follow-up statements
175 
WWUS54 KHUN 272041
SVSHUN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
341 PM CDT FRI JUL 27 2012

ALC089-272100-
/O.CON.KHUN.SV.W.0176.000000T0000Z-120727T2100Z/
MADISON AL-
341 PM CDT FRI JUL 27 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM CDT
FOR SOUTHEASTERN MADISON COUNTY...

AT 341 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR OWENS CROSSROADS...OR
ABOUT 13 MILES SOUTHEAST OF HUNTSVILLE...MOVING SOUTHEAST AT 25 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO NEW
HOPE

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

&&

LAT...LON 3453 8648 3461 8659 3472 8652 3472 8635
      3463 8636 3462 8634 3453 8634
TIME...MOT...LOC 2041Z 295DEG 20KT 3461 8639

$$

AK
453 
WWUS54 KHUN 272050
SVSHUN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
350 PM CDT FRI JUL 27 2012

ALC089-272100-
/O.CAN.KHUN.SV.W.0176.000000T0000Z-120727T2100Z/
MADISON AL-
350 PM CDT FRI JUL 27 2012

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MADISON COUNTY IS
CANCELED...

DOPPLER RADAR INDICATES THE THUNDERSTORM THAT PROMPTED THE WARNING 
HAS WEAKENED AND IS NO LONGER SEVERE. THEREFORE THE SEVERE 
THUNDERSTORM WARNING HAS BEEN CANCELED.

HEAVY RAIN...GUSTY WINDS...AND FREQUENT LIGHTNING ARE STILL POSSIBLE 
FROM THIS THUNDERSTORM. STAY INDOORS UNTIL THE STORM HAS PASSED.

LAT...LON 3453 8648 3461 8659 3472 8652 3472 8635
      3463 8636 3462 8634 3453 8634
TIME...MOT...LOC 2050Z 295DEG 20KT 3459 8634

$$

KULA

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Huntsville, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 27, 12:42 PM CDT, 2 hours 43 minutes earlier.

Area forecast discussion, Jul 27, 12:42 PM CDT, 2 hours 43 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1242 PM CDT FRI JUL 27 2012

.UPDATE...
FOR 18Z TAFS

&&

.DISCUSSION...
/ISSUED 1035 AM CDT FRI JUL 27 2012/
THANKS TO AN EARLY MORNING RAPIDLY EXPANDING STRATOCU
FIELD...TEMPERATURES ARE SEVERAL DEGREES COOLER THAN THIS TIME
YESTERDAY. AS THIS DECK BECOMES MORE CELLULAR IN NATURE WHILE
SLIDING SOUTHEAST...THE CLOUDS ASSOCIATED WITH A PREFRONTAL BOUNDARY
ARE BEGINNING TO MOVE INTO OUR SOUTHERN MIDDLE TENNESSEE COUNTIES.
BOTH WITHIN THE STRATOCU REGION AND NEAR THE BOUNDARY ACROSS
TENNESSEE...LIGHT RETURNS ON THE RADAR HAVE BEEN NOTED...WITH A FEW
CG'S ASSOCIATED WITH ONE CELL IN PARTICULAR ACROSS MIDDLE TENNESSEE.
THE FORECAST QUESTION FOR TODAY WILL CENTER UPON THUNDERSTORM
COVERAGE AND STRENGTH THIS AFTERNOON...WHICH WILL BE LARGELY
INFLUENCED CURRENT CLOUD COVER.

BUFR SOUNDINGS AT MSL AND HSV OFF THE NAM /AND TO SOME EXTENT THE
GFS/ DID INDICATE THIS LOW STRATUS DECK...AND THESE SOUNDINGS
SUGGEST THAT BASES WILL CONTINUE TO LIFT THROUGH THE MORNING HOURS.
HOWEVER...THE APPROACHING MID CLOUD DECK FROM TENNESSEE MAY SOMEWHAT
TEMPER HEATING AND THEREFORE INSTABILITY THIS AFTERNOON. NEVER THE
LESS...SOUNDINGS INDICATE THAT MICROBURSTS WILL BE POSSIBLE TODAY.
GIVEN THAT MUCH OF THE MID/UPPER LEVEL FORCING IS EITHER NORTH OF THE
CWFA ASSOCIATED WITH THE SHORTWAVE...OR SOUTHEAST OF HERE ASSOCIATED
WITH A REMNANT MCS...THE STRONGEST STORMS WILL LIKELY DEVELOP WITHIN
POCKETS OF ENHANCED DAYTIME HEATING.

MUCH OF THE ACTIVITY SHOULD SUBSIDE THIS EVENING WITH BOTH THE LOSS
OF DAYTIME HEATING...AND THE PREFRONTAL TROUGH SINKING SOUTH OF THE
REGION. THE GOING FORECAST FOR THE AFTERNOON IS IN GOOD SHAPE...BUT
MADE SEVERAL TWEAKS TO THE SHORT TERM FORECAST TO BETTER REFLECT
CURRENT WEATHER/SKY COVER. UPDATED ZONES FORTHCOMING SHORTLY.

JLL

&&

.AVIATION...
FOR 18Z TAFS...

THE APPROACHING FRONTAL BOUNDARY WILL BRING SHRA/TSRA TO THE AREA
TODAY...POSSIBLY IMPACTING EITHER TERMINAL THIS AFTERNOON WITH BRIEF
GUSTY WINDS AND REDUCED VIS/CIGS. AFTER THE SHRA/TSRA DISSIPATE THIS
EVENING...PATCHY FOG MAY DEVELOP...AND THIS MAY ALSO IMPACT EITHER
TERMINAL LATE TONIGHT/EARLY SATURDAY MORNING. OUTSIDE OF THE TSRA/BR
WINDOWS...VFR CONDITIONS ARE ANTICIPATED WITH MOSTLY LIGHT SOUTHWEST
WINDS.

JLL

&&

.HUN WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
TN...NONE.
&&

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE
AT WEATHER.GOV/HUNTSVILLE.
Hazardous weather outlook, Jul 27, 11:05 AM CDT, 4 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1105 AM CDT FRI JUL 27 2012

ALZ001>010-016-TNZ076-096-097-281000-
LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN-
MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN-
1105 AM CDT FRI JUL 27 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS
OF SOUTHERN MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT...

SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AS A
WEAK FRONTAL BOUNDARY SLIDES TOWARD THE TENNESSEE VALLEY. A FEW
STORMS MAY BE STRONG OR SEVERE...WITH BRIEF DAMAGING WIND GUSTS AND
HAIL THE PRIMARY WEATHER THREATS. LOCALLY HEAVY RAINFALL AND
FREQUENT LIGHTNING ARE OTHERWISE POSSIBLE WITH ANY THUNDERSTORMS.
THE STORMS ARE EXPECTED TO WEAKEN AND SLOWLY DISSIPATE BY MID
EVENING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

ADDITIONAL SCATTERED THUNDERSTORMS ARE THEN POSSIBLE STARTING MONDAY
...AND CONTINUING INTO MID WEEK AS A SERIES OF UPPER LEVEL
DISTURBANCES MOVE SOUTHEASTWARD ACROSS THE REGION. SOME STORMS MAY BE
STRONG IN NATURE...CAPABLE OF GUSTY WINDS...FREQUENT LIGHTNING AND
LOCALLY HEAVY RAINFALL.

.SPOTTER CALL TO ACTION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL MAY
BE POSSIBLE BY THIS AFTERNOON.

TT

In the hours before

Special weather statement, Jul 27, 2:26 PM CDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
226 PM CDT FRI JUL 27 2012

ALZ004-272000-
LAWRENCE-
226 PM CDT FRI JUL 27 2012

...SIGNIFICANT WEATHER ADVISORY FOR LAWRENCE COUNTY UNTIL 300 PM
CDT...

AT 226 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR HATTON...OR 6 MILES NORTHWEST OF
MOULTON...MOVING EAST AT 10 MPH. ANOTHER STRONG STORM WAS LOCATED
NEAR CHALYBEATE SPRINGS...AND MOVING EAST AT 15 MPH.

PEA SIZE HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...AND HEAVY DOWNPOURS ARE EXPECTED WITH THESE STORMS.

PEOPLE IN CENTRAL LAWRENCE COUNTY...INCLUDING THE CITIES OF HATTON
AND CHALYBEATE SPRINGS...SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE
APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

&&

LAT...LON 3461 8719 3447 8719 3450 8745 3463 8745
TIME...MOT...LOC 1926Z 274DEG 11KT 3455 8735
Special weather statement, Jul 27, 2:28 PM CDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
228 PM CDT FRI JUL 27 2012

ALZ002-272000-
COLBERT-
228 PM CDT FRI JUL 27 2012

...SIGNIFICANT WEATHER ADVISORY FOR COLBERT COUNTY UNTIL 300 PM
CDT...

AT 228 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR COLBERT HEIGHTS...OR NEAR TUSCUMBIA...MOVING
EAST AT 15 MPH. ANOTHER STRONG STORM WAS LOCATED NEAR WHITEOAK...AND
MOVING EAST AT 15 MPH.

PEA SIZE HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...AND HEAVY DOWNPOURS ARE EXPECTED WITH THESE STORMS.

PEOPLE IN EASTERN COLBERT COUNTY...INCLUDING THE CITIES OF COLBERT
HEIGHTS...TUSCUMBIA...MUSCLE SHOALS...SPRING VALLEY...LEIGHTON AND
WHITEOAK...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR
POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD
SEVERE WEATHER THREATEN.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

&&

LAT...LON 3477 8741 3474 8743 3471 8743 3469 8745
      3465 8744 3465 8748 3457 8752 3460 8778
      3474 8777 3475 8774 3477 8771 3478 8743
TIME...MOT...LOC 1928Z 276DEG 14KT 3468 8767
Special weather statement, Jul 27, 2:34 PM CDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
234 PM CDT FRI JUL 27 2012

ALZ007-272000-
MORGAN-
234 PM CDT FRI JUL 27 2012

...SIGNIFICANT WEATHER ADVISORY FOR MORGAN COUNTY UNTIL 300 PM CDT...

AT 234 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR PRICEVILLE...OR NEAR HARTSELLE...MOVING EAST
AT 20 MPH.

PEA SIZE HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...AND HEAVY DOWNPOURS ARE EXPECTED WITH THIS STORM.

PEOPLE IN CENTRAL MORGAN COUNTY...INCLUDING THE CITIES OF FLINT
CITY...HARTSELLE...PRICEVILLE...SOMERVILLE AND VALHERMOSO SPRINGS...
SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE
WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE
WEATHER THREATEN.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

&&

LAT...LON 3443 8704 3460 8701 3459 8692 3457 8686
      3456 8684 3455 8676 3457 8674 3456 8667
      3437 8669
TIME...MOT...LOC 1934Z 278DEG 16KT 3450 8690
Special weather statement, Jul 27, 2:36 PM CDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
236 PM CDT FRI JUL 27 2012

ALZ008-272000-
MARSHALL-
236 PM CDT FRI JUL 27 2012

...SIGNIFICANT WEATHER ADVISORY FOR MARSHALL COUNTY UNTIL 300 PM
CDT...

AT 236 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR DOUGLAS...OR 8 MILES SOUTHWEST OF
ALBERTVILLE...MOVING EAST AT 20 MPH.

PEA SIZE HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...AND HEAVY DOWNPOURS ARE EXPECTED WITH THIS STORM.

PEOPLE IN SOUTHEASTERN MARSHALL COUNTY...INCLUDING THE CITIES OF
HORTON...DOUGLAS AND BOAZ...SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE
APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

&&

LAT...LON 3412 8633 3417 8638 3427 8636 3426 8611
      3420 8611 3419 8610 3418 8611 3418 8619
      3410 8630
TIME...MOT...LOC 1936Z 278DEG 16KT 3417 8627
Special weather statement, Jul 27, 3:15 PM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
315 PM CDT FRI JUL 27 2012

ALZ003-004-272115-
FRANKLIN-LAWRENCE-
315 PM CDT FRI JUL 27 2012

...SIGNIFICANT WEATHER ADVISORY FOR FRANKLIN AND LAWRENCE COUNTIES
UNTIL 415 PM CDT...

AT 314 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR NEWBURG...OR 10 MILES EAST OF
RUSSELLVILLE...MOVING SOUTHEAST AT 15 MPH.  OTHER INTENSE STORMS
OVER THE SOUTHERN HALF OF LAWRENCE COUNTY HAVE PRODUCED RAINFALL OF
1 TO 2 INCHES...WITH ADDITIONAL HEAVY RAIN LIKELY PRODUCING
SIGNIFICANT PONDING OF WATER ON ROADWAYS...ESPECIALLY IN AND AROUND
THE WREN COMMUNITY AND WITHIN THE BANKHEAD NATIONAL FOREST.

WINDS UP TO 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND HEAVY
DOWNPOURS ARE EXPECTED WITH THIS STORM.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  MT HOPE.
  LANDERSVILLE.
  MOULTON.
  WREN.
  SPEAKE.
  BANKHEAD NATIONAL FOREST.

RAINFALL AMOUNTS OF 1 TO 2 ARE EXPECTED FROM THESE THUNDERSTORMS.
THIS MAY RESULT IN BRIEF RUNOFF PROBLEMS AND PONDING OF WATER ON
AREA ROADWAYS.

&&

LAT...LON 3430 8760 3431 8777 3432 8783 3450 8779
      3457 8763 3457 8753 3447 8711 3430 8711
TIME...MOT...LOC 2014Z 297DEG 13KT 3446 8754

KULA
Special weather statement, Jul 27, 3:20 PM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
320 PM CDT FRI JUL 27 2012

ALZ006-008-009-272100-
JACKSON-MADISON-MARSHALL-
320 PM CDT FRI JUL 27 2012

...SIGNIFICANT WEATHER ADVISORY FOR JACKSON...MADISON AND MARSHALL
COUNTIES UNTIL 400 PM CDT...

AT 320 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR HAMPTON COVE...OR 7 MILES SOUTHEAST OF
HUNTSVILLE...MOVING SOUTHEAST AT 10 MPH.

WINDS UP TO 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND HEAVY
DOWNPOURS ARE EXPECTED WITH THIS STORM.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  OWENS CROSSROADS.
  NEW HOPE.
  PAINT ROCK...WOODVILLE.

IF ON OR NEAR LAKE GUNTERSVILLE...GET OUT OF THE WATER AND MOVE
INDOORS OR INSIDE A VEHICLE. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE
ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW. DON'T BE
CAUGHT ON THE WATER IN A THUNDERSTORM!

&&

LAT...LON 3465 8614 3440 8612 3448 8641 3467 8657
      3472 8649
TIME...MOT...LOC 2020Z 299DEG 10KT 3467 8648

KULA

The office that day

Everything else NWS Huntsville, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 27, 1:02 PM CDTSpecial Weather StatementHUNLauderdale28 min
Jul 27, 1:29 PM CDTSpecial Weather StatementHUNLauderdale31 min
Jul 27, 1:55 PM CDTSpecial Weather StatementHUNLauderdale35 min
Jul 27, 2:00 PM CDTSpecial Weather StatementHUNColbert30 min
Jul 27, 2:23 PM CDTSpecial Weather StatementHUNMadison37 min
Jul 27, 2:26 PM CDTSpecial Weather StatementHUNLawrence34 min
Jul 27, 2:28 PM CDTSpecial Weather StatementHUNColbert32 min
Jul 27, 2:34 PM CDTSpecial Weather StatementHUNMorgan26 min
Jul 27, 2:36 PM CDTSpecial Weather StatementHUNMarshall24 min
Jul 27, 3:15 PM CDTSpecial Weather StatementHUNLawrence60 min
Jul 27, 3:20 PM CDTSpecial Weather StatementHUNMarshall40 min
Jul 27, 3:39 PM CDTSpecial Weather StatementHUNMarshall36 min
Jul 27, 3:46 PM CDTSpecial Weather StatementHUNCullman44 min
Jul 27, 3:53 PM CDTSevere Thunderstorm WarningHUNDeKalb37 min
Jul 27, 4:39 PM CDTSpecial Weather StatementHUNJackson51 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.